Alert archive / Puerto Rico / Small Craft Advisories in 2016
Small Craft Advisory 41, NWS JSJ
NWS JSJ issued this small craft advisory at Dec 15, 2016, 2:45 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2016, 2:45 AM CST (08:45 UTC)
- Expired
- Dec 15, 2016, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS JSJ
The text
As transmitted.
316 WHCA72 TJSJ 150845 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 445 AM AST THU DEC 15 2016 ...LIGHT TO MODERATE CHOP EXPECTED TO CONTINUE ACROSS THE OFFSHORE ATLANTIC WATERS. .WINDS AND SEAS CONTINUE TO SLOWLY SUBSIDE...HOWEVER MODERATE TO LOCALLY FRESH TRADE WINDS WILL CREATE A LIGHT TO MODERATE CHOP MAINLY ACROSS THE OFFSHORE ATLANTIC WATERS UNTIL LATER THIS AFTERNOON. AMZ710-151645- /O.NEW.TJSJ.SC.Y.0041.161215T0845Z-161215T1800Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 445 AM AST THU DEC 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS REISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON. ATLANTIC BUOY 41043 NORTH OF THE REGION CONTINUED TO SUGGEST SEAS NEAR 7 FEET OVER THE OFFSHORE ATLANTIC WATERS. * WINDS...10 TO 15 KNOTS WITH OCCASIONALLY HIGHER GUSTS. * WAVES/SEAS...BETWEEN 5 TO 7 FEET OCCASIONALLY UP TO 9 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
997 WHCA72 TJSJ 151623 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1223 PM AST THU DEC 15 2016 ...LIGHT TO MODERATE CHOP EXPECTED TO CONTINUE ACROSS THE OFFSHORE ATLANTIC WATERS. .WINDS AND SEAS CONTINUE TO SLOWLY SUBSIDE...HOWEVER MODERATE TO LOCALLY FRESH TRADE WINDS WILL CREATE A LIGHT TO MODERATE CHOP MAINLY ACROSS THE OFFSHORE ATLANTIC WATERS UNTIL LATER THIS AFTERNOON. AMZ710-151800- /O.CON.TJSJ.SC.Y.0041.000000T0000Z-161215T1800Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 1223 PM AST THU DEC 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...10 TO 15 KNOTS WITH OCCASIONALLY HIGHER GUSTS. * WAVES/SEAS...BETWEEN 5 TO 7 FEET OCCASIONALLY UP TO 9 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 7:42 PM CST, 7 hours 3 minutes earlier.
Area forecast discussion, Dec 14, 7:42 PM CST, 7 hours 3 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
942 PM AST Wed Dec 14 2016
.UPDATE...Isolated light showers that would produce sprinkles of
trace amounts of rain is what we are observing at the moment
across the local area. Drier air has made its way into the local
area, which is confirmed by the 15/00Z TJSJ RAOB which reported
1.05 inches of precipitable water.
Latest guidance suggests that it will remain fairly dry for the
rest of the night and for most of Thursday, for that reason the
overnight forecast was adjusted slightly be decreasing the
precipitation totals and coverage. Other than that there were no
major changes in the forecast. Thursday should be a mostly dry day
but a patch of moisture could invade the local area late on
Thursday and through Friday which will cause scattered showers
across the area.
&&
.AVIATION...VFR conditions expected across all terminals
through 15/24z. Will only mention VCSH on TIST and TISX during
morning hours Thursday and over TJPS during Afternoon hours...but
will not expect any impact on operations. Surface winds mainly East-
Northeast around 5 knots overnight increasing to 10-12 kts with
occasional higher gusts after 15/13z.
&&
.MARINE...Local buoys confirm that the winds and seas are
diminishing and it is expected to continue to do so overnight. A
ship report over the Atlantic offshore waters indicate that the
seas are just a tad below 7 feet, so the marine forecast was
adjusted since the seas are expected to continue diminishing. At
this time, the small craft advisory for the offshore Atlantic
waters will continue until 2 AM AST Thursday. The rest of the
local waters will have seas mainly between 3 and 6 feet. Small
craft should exercise caution. As far as rip currents, most of the
local beaches have a moderate risk of rip currents.
&&
.PREV DISCUSSION... /issued 153 PM AST Wed Dec 14 2016/
SYNOPSIS...A seasonable weather pattern will continue to
prevail across the local islands through Friday with showers
embedded in the trades at times, particularly across the USVI
and eastern Puerto Rico, as well as a few locally induced
afternoon showers...if any...across west PR. Prefrontal
shearline is forecast to reach the local area late Friday
into Saturday.
DISCUSSION...Mostly sunny skies prevailed across the local
islands this afternoon. Very light showers were noted over the
Caribbean coastal waters. A very dry airmass has moved across the
region. Latest TJSJ 14/12Z sounding showed precipitable water
values of 1.21 inches.
A mid to upper level ridge will continue to prevail across the
forecast area through Friday. Although some weakening is expected
particularly at upper levels Friday and into the upcoming weekend,
the mid level ridge will continue to hold through early next week.
Migratory surface highs north of the area will generally promote
fresh to locally strong trade winds with a prefrontal shearline
reaching the local area late Friday into Saturday. Under this
evolving pattern, expect a seasonable weather pattern with showers
embedded in the trades at times, particularly across the USVI and
eastern Puerto Rico, as well as a few locally induced afternoon
showers...if any...across west PR.
AVIATION...Mainly VFR conditions expected across all terminals
during the next 24 hours. However, trade wind showers could create
brief periods of -RA/VCSH across the Leeward/USVI and eastern PR
terminals through the entire forecast period. Low level winds will
continue mainly east at 15 to 20 kts.
MARINE...
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 76 86 76 84 / 10 10 20 20
STT 77 86 76 86 / 10 20 20 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...Small Craft Advisory until 2 AM AST Thursday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N.
&&
08/25Hazardous weather outlook, Dec 15, 2:36 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 436 AM AST THU DEC 15 2016 AMZ710>745-PRZ001>013-160845- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 436 AM AST THU DEC 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .WAVES...CHOPPY SEAS BETWEEN 5 TO 6 FEET EXPECTED ACROSS THE OFFSHORE ATLANTIC COASTAL WATERS. HIGHER SEAS EXPECTED TO THE NORTHEAST OF THE OFFSHORE ATLANTIC WATERS. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS MUCH OF PUERTO RICO...CULEBRA AND VIEQUES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MODERATE RISK OF RIP CURRENTS WILL CONTINUE UNTIL AT LEAST FRIDAY ACROSS CULEBRA...VIEQUES AND THE ATLANTIC COAST OF PUERTO RICO. WINDS AND SEAS ARE EXPECTED TO INCREASE ONCE AGAIN DURING THE WEEKEND...LEADING TO CHOPPY SEAS ACROSS THE REGIONAL WATERS AND A HIGH RISK OF RIP CURRENTS FROM SUNDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-160845- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 436 AM AST THU DEC 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .WAVES...CHOPPY SEAS BETWEEN 5 TO 6 FEET EXPECTED ACROSS THE OFFSHORE ATLANTIC COASTAL WATERS. HIGHER SEAS EXPECTED TO THE NORTHEAST OF THE OFFSHORE ATLANTIC WATERS. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR MOST OF THE BEACHES OF OF ST. CROIX. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MODERATE RISK OF RIP CURRENTS WILL CONTINUE UNTIL AT LEAST FRIDAY ACROSS ST. CROIX. WINDS AND SEAS ARE EXPECTED TO INCREASE ONCE AGAIN DURING THE WEEKEND...LEADING TO CHOPPY SEAS ACROSS THE REGIONAL WATERS AND A HIGH RISK OF RIP CURRENTS FROM SUNDAY THROUGH EARLY NEXT WEEK FOR MUCH OF THE ISLANDS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.
Nearby
Small Craft Advisories in Puerto Rico, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.